Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 36, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Feb 20, 2011, 3:37 AM EST. It took effect at Feb 20, 2011, 10:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 3:37 AM EST (08:37 UTC)
- In effect from
- Feb 20, 2011, 10:00 PM EST
- Expired
- Feb 21, 2011, 3:59 PM EST
- In force
- 18 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
867 WHUS73 KDTX 200837 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 337 AM EST SUN FEB 20 2011 ...NORTHEAST GALES DEVELOPING OVER LAKE HURON TONIGHT... .HIGH PRESSURE BUILDING INTO ONTARIO TONIGHT COUPLED WITH LOW PRESSURE TRACKING THROUGH THE NORTHERN OHIO VALLEY WILL CREATE A TIGHT PRESSURE GRADIENT...WITH NORTHEAST GALE FORCE WINDS EXPECTED TO DEVELOP OVER LAKE HURON TONIGHT...SLOWING DECREASING TOMORROW AS THE LOW WEAKENS FURTHER. HIGH PRESSURE SINKING SOUTH INTO THE CENTRAL GREAT LAKES BY TUESDAY WILL LEAD TO LIGHT WINDS FOR THE MID WEEK PERIOD. LHZ363-421-441-462-463-202100- /O.UPG.KDTX.GL.A.0004.110221T0500Z-110222T0000Z/ /O.NEW.KDTX.GL.W.0036.110221T0500Z-110222T0000Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 337 AM EST SUN FEB 20 2011 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 20 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-442-443-464-202100- /O.UPG.KDTX.GL.A.0004.110221T0500Z-110222T0000Z/ /O.NEW.KDTX.GL.W.0036.110221T0700Z-110221T1900Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 337 AM EST SUN FEB 20 2011 ...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-362-202100- /O.UPG.KDTX.GL.A.0004.110221T0500Z-110222T0000Z/ /O.NEW.KDTX.GL.W.0036.110221T0300Z-110221T1900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 337 AM EST SUN FEB 20 2011 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 43 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 19 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
432 WHUS73 KDTX 202025 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 325 PM EST SUN FEB 20 2011 ...ANOTHER ROUND OF GALES FOR LAKE HURON... .HIGH PRESSURE ANCHORED OVER ONTARIO COUPLED WITH LOW PRESSURE TRACKING THROUGH THE NORTHERN OHIO VALLEY WILL CREATE A TIGHT PRESSURE GRADIENT. IN RESPONSE TO THIS FORCING...NORTHEAST GALE FORCE WINDS WILL BECOME ESTABLISHED OVER LAKE HURON TONIGHT. THE WINDS WILL SLOWING RELAX TOMORROW AS THE LOW WEAKENS AND EXITS TO THE EAST. THE HIGH WILL THEN SETTLE SOUTH INTO THE CENTRAL GREAT LAKES BY TUESDAY AND LEAD TO LIGHT WINDS FOR THE MID WEEK PERIOD. LHZ363-421-441-462-463-211000- /O.NEW.KDTX.UP.W.0004.110221T0300Z-110222T0000Z/ /O.CON.KDTX.GL.W.0036.110221T0500Z-110222T0000Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 325 PM EST SUN FEB 20 2011 ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY. * EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 10 PM THIS EVENING TO 7 PM EST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-362-211000- /O.NEW.KDTX.UP.W.0004.110221T0300Z-110222T0000Z/ /O.CON.KDTX.GL.W.0036.110221T0300Z-110221T1900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 325 PM EST SUN FEB 20 2011 ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY. * EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 10 PM THIS EVENING TO 7 PM EST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-442-443-464-211000- /O.CON.KDTX.GL.W.0036.110221T0700Z-110221T1900Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 325 PM EST SUN FEB 20 2011 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES IN ICE FREE AREAS WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
016 WHUS73 KDTX 210904 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 404 AM EST MON FEB 21 2011 ...NORTHEAST GALES TO GRADUALLY SUBSIDE TODAY... .WINDS WILL SLOWING RELAX BY THIS AFTERNOON AS LOW PRESSURE WEAKENS AND MOVES EAT OF THE OHIO VALLEY. GALE FORCE GUSTS WILL PERSIST THIS MORNING...BUT BECOME MORE INTERMITTENT WITH TIME. LHZ363-421-441-462-463-212115- /O.CON.KDTX.GL.W.0036.000000T0000Z-110222T0000Z/ /O.CON.KDTX.UP.W.0004.000000T0000Z-110222T0000Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 404 AM EST MON FEB 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 PM EST THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-362-212115- /O.CON.KDTX.GL.W.0036.000000T0000Z-110221T1900Z/ /O.CON.KDTX.UP.W.0004.000000T0000Z-110222T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 404 AM EST MON FEB 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 PM EST THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-442-443-464-211900- /O.CON.KDTX.GL.W.0036.000000T0000Z-110221T1900Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 404 AM EST MON FEB 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 34 KNOTS THIS MORNING. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DG
527 WHUS73 KDTX 212059 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 359 PM EST MON FEB 21 2011 LHZ363-421-441-462-463-212200- /O.CAN.KDTX.GL.W.0036.000000T0000Z-110222T0000Z/ /O.CAN.KDTX.UP.W.0004.000000T0000Z-110222T0000Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 359 PM EST MON FEB 21 2011 ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE HEAVY FREEZING SPRAY WARNING. THE GALE WARNING HAS BEEN CANCELLED. $$ LHZ361-362-212200- /O.CAN.KDTX.UP.W.0004.000000T0000Z-110222T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 359 PM EST MON FEB 21 2011 ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE HEAVY FREEZING SPRAY WARNING. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Feb 19, 11:59 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 19, 11:59 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1159 PM EST SAT FEB 19 2011
.AVIATION...
HIGH PRESSURE IN CONTROL TONIGHT WILL MAINTAIN A LIGHT/VARIABLE
WIND FIELD...WHILE RETAINING A VFR SKY CONDITION WITH JUST SOME
INCREASING CIRRUS FOR THE MORNING PERIOD. EXPANDING AREA OF DEEPER
MOISTURE TIED TO A LOW PRESSURE SYSTEM TRACKING FROM THE PLAINS TO
THE OHIO VALLEY WILL SURGE ACROSS SOUTHEAST MICHIGAN DURING THE
AFTERNOON. PRECIPITATION WILL BEGIN AS SNOW AT ALL TERMINALS DURING
THE 19-21Z WINDOW WITH BOTH VISIBILITY AND CEILING LOWERING INTO
MVFR DURING THIS TIME. CONDITIONS WILL DETERIORATE FURTHER AS
PRECIPITATION INTENSITY INCREASES INTO THE EVENING HOURS...WITH THE
POTENTIAL FOR LIFR VISIBILITY RESTRICTIONS DURING THIS TIME. MID
LEVEL WARM LAYER WILL EDGE NORTHWARD AND INTO THE STATE WITH TIME.
THIS WILL FAVOR AN EVENTUAL TRANSITION TOWARD A MIX FOR THE DETROIT
TERMINALS AFTER 00Z. PTK WILL REMAIN ON THE FRINGE WITH SNOW
EVENTUALLY MIXING WITH SLEET...WHILE FNT/MBS REMAIN AS ALL
SNOW.
&&
.PREV DISCUSSION...ISSUED 325 PM EST SAT FEB 19 2011
SHORT TERM...THIS EVENING AND TONIGHT
SURFACE HIGH PRESSURE OVER WISCONSIN WILL DRIFT EAST ACROSS THE
LOWER PENINSULA TONIGHT. EXPECT WINDS WILL SUBSIDE AND CLEAR SKIES
WILL PERSIST THIS EVENING AND THROUGH THE FIRST HALF OF THE NIGHT.
CIRRUS WILL START TO SPILL IN OVERNIGHT AS THE FIRST WAVE EJECTING
FROM THE WEST COAST LONG WAVE TROUGH APPROACHES.
THE RELATIVELY CLEAR SKIES AND THE AMBIENT DRY SURFACE LAYER WILL
PROMOTE GOOD RADIATIONAL COOLING POTENTIAL DURING THE FIRST HALF OF
THE NIGHT. THE LACK OF SNOW COVER WILL AID IN PREVENTING TO
SIGNIFICANT A DROP IN VALUES. EXPECT READINGS TO DIP INTO THE TEENS
AWAY FROM THE METRO AREA.
LONG TERM...SUNDAY THROUGH NEXT SATURDAY
NO ADJUSTMENTS WILL BE MADE TO THE CURRENT WINTER STORM WATCH
HEADLINE IN EFFECT SUN AFTERNOON THROUGH EARLY MONDAY MORNING WITH
THIS FORECAST SHIFT.
KEY FACTORS THAT WILL PLAY INTO THIS POTENTIAL WINTER STORM ARE THE
MID LEVEL WAVE NOW SHOWN ROTATING INTO WESTERN ARIZONA AND THE
NORTHERN STREAM WAVE NOW OVER HUDSON BAY. THE 12Z MODEL SUITE ARE IN
STRONG AGREEMENT THAT THE WAVE OVER THE SW US WILL QUICKLY LIFT INTO
THE UPPER MIDWEST BY SUNDAY AFTERNOON...WITH THE ASSOCIATED SURFACE
LOW LOCATED OVER IOWA BY 00Z MON. THE SURFACE LOW IS FORECAST TO
WEAKEN AS IT MOVES ALMOST DUE EAST SUN NIGHT. THIS WILL OCCUR AS THE
MID LEVEL ENERGY SHEARS OUT OVER THE SOUTHERN LAKES THANKS TO THE
NORTHERN STREAM UPPER LOW DROPPING INTO QUEBEC.
THE 12Z UPPER AIR PLOTS REVEALED A TIGHT LOWER TROPOSPHERIC MOISTURE
GRADIENT OVER MISSOURI. THIS MOISTURE GRADIENT IS FORECAST TO LIFT
INTO LOWER MI SUN AFTERNOON ON THE NOSE OF 50 KTS OF INFLOW AT
850MB. MEANWHILE...THE ARCTIC HIGH NOW OVER CENTRAL CANADA WILL
EXPAND ACROSS THE NORTHERN GREAT LAKES. THIS WILL ESTABLISH A COLD
AND DRY EAST-NORTHEASTERLY FLOW NEAR THE SURFACE. PRECIP IS EXPECTED
TO EXPAND ACROSS THE AREA SUNDAY AFTERNOON DUE TO STRONG LOWER
TROPOSPHERIC MOIST ISENTROPIC ASCENT WITHIN A COUPLED UPPER JET
STRUCTURE. INTENSE LOWER TO MID TROPOSPHERIC FRONTOGENESIS IS THEN
SLATED TO ARRIVE SUN NIGHT. MODEL CROSS SECTIONS INDICATE A FAIRLY
DEEP CONVECTIVELY UNSTABLE LAYER PRESENT ABOVE THE FRONTAL BOUNDARY.
ALTHOUGH MODEL SOLUTIONS INDICATE A NEARLY UNIFORM REGION OF STRONG
LIFT ACROSS MOST OF THE FORECAST AREA...THE CROSS SECTIONS HINT AT
THE POTENTIAL FOR CONVECTIVE INSTABILITY TO TRIGGER A MORE
LOCALIZED BAND OF HEAVY CONVECTIVE PRECIP. MOISTURE WILL CERTAINLY
BE PLENTIFUL AS MODEL CROSS SECTIONS INDICATE SPECIFIC HUMIDITIES OF
5 TO 6 G/KG ADVECTING INTO THE REGION FROM THE SOUTH. THE QUESTIONS
AT THIS STAGE IN THE FORECAST IS TO WHAT PORTION OF THE FRONT WILL
BECOME MORE ACTIVE AS THIS WILL BE THE REGION TO EXPERIENCE
PROLONGED HEAVY PRECIP.
THE TIGHT LOW LEVEL BAROCLINIC ZONE IS STILL EXPECTED TO ESTABLISH A
WIDE ARRAY OF PRECIP TYPES WITH THIS SYSTEM. RESIDUAL LOW LEVEL COLD
AIR AND WET BULB COOLING WILL ALLOW THE PRECIP TO BEGIN AS ALL SNOW
SUNDAY AFTERNOON. A TRANSITION OVER TO A MIXED PRECIP IS THEN
EXPECTED DURING THE EVENING SOUTH OF THE LOW LEVEL THERMAL BOUNDARY.
MODEL SOUNDINGS CONTINUE TO SUPPORT ALL SNOW ACROSS THE TRI CITIES
AND THUMB WITH THIS SYSTEM. THE WARM LAYER STILL APPEARS DEEP AND
WARM ENOUGH TO TRANSITION PRECIP TO LIQUID FOR DETROIT SOUTH. THE
SHALLOW COLD AIR UNDER STRENGTHENING NORTHEASTERLY FLOW HOWEVER WILL
KEEP SURFACE TEMPS BELOW FREEZING...EXCEPT FOR PERHAPS NEAR THE OHIO
BORDER. THIS INDICATES THE PRIMARY PRECIP TYPE WILL BE FREEZING RAIN
FOR MUCH OF THE DETROIT AREA. PRECIP TYPE WILL LIKELY BE MORE OF A
MIX FROM THE NORTHERN DETROIT SUBURBS UP THROUGH THE I-69 CORRIDOR.
WITH SUCH A TIGHT LOW LEVEL THERMAL GRADIENT...ANY SLIGHT DEVIATION
OF THE LOW LEVEL FRONTAL BOUNDARY WILL HAVE LARGE IMPACTS ON PRECIP
TYPE. THIS ALONG WITH THE UNCERTAINTY AS TO WHERE ALONG THE FRONT
THE BETTER FORCING WILL BECOME ALIGNED ADDS ENOUGH UNCERTAINTY AT
THIS STAGE IN THE FORECAST TO MAINTAIN THE WINTER STORM WATCH. THIS
WILL ALSO ALLOW THE NIGHT SHIFT THE OPPORTUNITY FOR ADDITIONAL MODEL
RUNS AND UPSTREAM OBSERVATIONS TO BETTER DETERMINE AT WHAT LEVEL
FORCING WILL BE STRONGEST AND THUS WHAT PORTIONS OF THE FORECAST
AREA WILL EXPERIENCE WARNING CRITERIA PRECIP VERSUS MORE ADVISORY
TYPE PRECIP AMOUNTS.
A RESIDUAL UPPER WAVE OVER THE WESTERN GREAT LAKES ALONG WITH
LINGERING MID LEVEL FORCING WILL SUPPORT AT LEAST A CHANCE OF LIGHT
SNOW INTO MONDAY. THE ARCTIC HIGH WILL THEN PUSH INTO LOWER MI BY
TUESDAY...LEADING TO BELOW NORMAL TEMPERATURES THROUGH THE MID WEEK
PERIOD.
MOST EXTENDED RANGE MODELS FORECAST A SIGNIFICANT LOW PRESSURE
SYSTEM PASSING THROUGH THE GREAT LAKES IN THE THURSDAY TO FRIDAY TIME
PERIOD. DISCREPANCIES IN GUIDANCE KEEP CONFIDENCE LOW ON
TIMING...BUT FEELING SOMEWHAT SURE THAT IT WILL PRECIPITATE ACROSS
THE AREA DURING THAT TIMEFRAME. DESPITE HIGHS IN THE UPPER
30S...THINKING A RAIN/SNOW MIX IS THE LIKELY PTYPE FOR THE DAYTIME
PRECIP. UPPER AIR PATTERN IS SLIGHTLY CONSISTENT THROUGH THE MODELS
THAT WE WILL TRANSITION FROM A BROAD RIDGE TO SIGNIFICANT HEIGHT
FALLS AND A POOL OF COLD AIR ALOFT BY THE END OF FRIDAY.
MARINE...
BRISK NORTHWEST FLOW IS QUICKLY RELAXING. LATEST VISIBLE IMAGERY
SHOWS THE IMPACT OF THE STRONG WIND EVENT AS THERE IS A MARKED
DECREASE IN THE ICE COVER ACROSS PORTIONS OF LAKE HURON - WITH A FEW
LARGE PIECES ADVANCING ACROSS THE OPEN WATERS EAST OF THE THUMB.
WINDS WILL VEER TO SOUTHEASTERLY AS HIGH PRESSURE MIGRATES THROUGH
THE REGION. THE NEXT STORM SYSTEM WILL ADVANCE INTO THE SOUTHERN
LAKES REGION LATE SUNDAY AND MONDAY. THE PRESSURE GRADIENT WILL
INCREASE SUBSTANTIALLY ALONG THE NORTHERN FLANK OF THE
SYSTEM...SETTING THE STAGE FOR STRONG EAST/NORTHEAST WINDS. THE
STRONGEST WINDS WILL OCCUR OVER LAKE HURON WHERE THE EXPECTATION OF
GALES EXISTS OVERNIGHT SUNDAY NIGHT AND THROUGH MUCH OF THE DAY
MONDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
MIZ082-MIZ083...FROM NOON SUNDAY TO 7 AM MONDAY.
LAKE HURON...
GALE WATCH...LHZ361-LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-
LHZ443-LHZ462-LHZ463-LHZ464...FROM MIDNIGHT MONDAY TO 7 PM
MONDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....MR
SHORT TERM...MANN
LONG TERM....SC/MM
MARINE.......MANN
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Feb 19, 4:13 PM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 413 PM EST SAT FEB 19 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-202115- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 413 PM EST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH IS IN EFFECT SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. REFER TO THE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-LHZ361>363-421-422-441>443-462>464-202115- ST. CLAIR RIVER-DETROIT RIVER- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 413 PM EST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WATCH IS IN EFFECT SUNDAY NIGHT AND MONDAY ACROSS LAKE HURON. REFER TO THE LATEST MARINE FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-202115- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 413 PM EST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ST CLAIR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:10 AM EST | Winter Storm Warning | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 26 hr |
| Feb 20, 3:25 PM EST | Heavy Freezing Spray Warning | DTX | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.